MAUDE Adverse Event Report: LIVANOVA CANADA CORP. MITROFLOW LXA; TISSUE HEART VALVE

LIVANOVA CANADA CORP. MITROFLOW LXA; TISSUE HEART VALVE
Model Number LXA23
Medical Device Problem Codes Degraded (1153); Gradient Increase (1270)
Health Effect - Clinical Codes Pulmonary Insufficiency (2022); Pulmonary Regurgitation (2023); Pulmonary Valve Stenosis (2024)
Date of Event 11/07/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturing and material records for the mitroflow bioprosthetic pericardial heart valve, model # lxa23, s/n # (b)(4), as they pertain to the reported event, were retrieved and reviewed by quality engineering at livanova (b)(4) corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a lxa23 mitroflow aortic pericardial heart valve at the time of manufacture and release.The device is not available for return and no further information is available for the reported event.The manufacturer is unable to perform any further investigations.Structural valve deterioration is a known inherent risk of failure for biological implants.However, because no further investigations are possible the root cause cannot be established at this time.
 
Event or Problem Description
A patient was implanted with a mitroflow lxa size 23 (sn (b)(4)) on (b)(6) 2013.At the time of implant the patient was 35 years old.On (b)(6) 2016 the patient underwent to a re-operation for the replacement of the bioprosthesis due to degradation at the (b)(6) hospital.Based on the information available the patient had pulmonary stenosis in the mitroflow valve (45-50 mmhg) with pulmonary regurgitation, right chamber enlargement and decreased right ventricle mobility.

Brand Name
MITROFLOW LXA
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
LIVANOVA CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA  V5J 5M1
MDR Report Key8834814
Report Number3004478276-2019-00229
Device Sequence Number2824231
Product Code LWR
UDI-Device Identifier00896208000115
UDI-Public(01)00896208000115(240)LXA23(17)160430
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2016
Device Model NumberLXA23
Device Catalogue NumberLXA23
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2019
Initial Report FDA Received Date07/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR